# SDR LER2003F00000

- Difficulty date: February 3, 2003
- Submitted: February 14, 2003
- Operation: Air carrier
- Aircraft: N442AF
- Make and model: Piper PA-60-601P
- Aircraft serial: 61P063779632
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Duct
- Condition: Chafed
- Location: Lt & Rt Engine
- Part time: 1,168 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE ALUMINUM U-SHAPED DUCT CONNECTING THE FUEL SERVO TO THE INTER COOLER WAS FOUND TO BE CHAFING ON THE EXHAUST PIPE ON BOTH ENGINES.  UPON  FURTHER INSPECTION THE LT DUCT WAS FOUND TO BE WORN TO THE POINT OF PENETRATION THROUGH THE TUBE IN THE FORM OF SMALL HOLES FROM VOIDS IN A PREVIOUS WELD REPAIR.  A CHECK OF THE RIGHT DUCT INDICATED THAT IT HAD BEEN PREVIOUSLY REPAIRED ALSO.  THIS AIRCRAFT HAS BEEN MODIFIED WITH A INTER COOLER, MODIFIED TURBOCHARGERS.  THIS APPLICATION HAS SMALL CLEARANCE BETWEEN THE TWO PARTS WITH NO MEANS OF PREVENTING CONTACT.  PREVENTED BY INSTALLATION OF A STANDOFF ATTACHED TO THE EXHAUST AND INTAKE TUBES WITH HIGH TEMPERATURE CLAMPS TO PREVENT CONTACT.
